Dépôt numérique
RECHERCHER

Method of moments of the Halphen distribution parameters.

Chebana, Fateh; El Adlouni, Salah-Eddine; Bobée, Bernard (2008). Method of moments of the Halphen distribution parameters. Stochastic Environmental Research and Risk Assessment , vol. 22 , nº 6. p. 749-757. DOI: 10.1007/s00477-007-0184-4.

Ce document n'est pas hébergé sur EspaceINRS.

Résumé

Halphen laws have been proposed as a complete system of distributions with sufficient statistics that lead to estimation with minimum variance. The Halphen system provides a flexibility to fit a large variety of data sets from natural events. In this paper we present the method of moments (MM) to estimate the Halphen type B and IB distribution parameters. Their computation is very fast when compared to those given by the maximum likelihood method (ML). Furthermore, this estimation method is very easy to implement since the formulae are explicit. Some simulations show the equivalence of both methods when estimating the quantiles for finite sample size.

Type de document: Article
Mots-clés libres: method of moments; Halphen distribution; flood frequency analysis; parameter estimation
Centre: Centre Eau Terre Environnement
Date de dépôt: 08 janv. 2021 19:07
Dernière modification: 08 janv. 2021 19:07
URI: http://espace.inrs.ca/id/eprint/10866

Actions (Identification requise)

Modifier la notice Modifier la notice